# SDR CA030626007

- Difficulty date: June 12, 2003
- Submitted: July 14, 2003
- Operation: General aviation
- Make and model: Moravn Z242L
- Aircraft time: 4,646 hours
- Engine: Lyc AEIO360A1B6
- Propeller: Muhbr MTV9*
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Part number: LW18840
- Condition: Spalled
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE ENGINE WAS SENT IN FOR INSPECTION DUE TO METAL CONTAMINATION. TWO PROBLEMS WERE DISCOVERED. FIRST, THE CONNETING ROD CAPS WERE CONTACTING THE OPPOSING PISTON SKIRTS, THE CAPS WERE FOUND TO BE APPROXIMATELY .020 THICKER THAN SEVERAL OTHERS MEASURED. THE SECOND PROBLEM FOUND WAS SPALLING ON MOST OF THE CAMSHAFT LOBES. BOTH THESE PROBLEMS CONTRIBUTED TO THE METAL CONTAMINATION. THE CYLINDERS, PISTONS A ND CAMSHAFT WERE ALL REPLACED WITH FACTORY NEW PARTS.
